Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 30, 2012Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 30, 2012, 6:44 PM EDT for Halifax County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 6:44 PM EDT (22:44 UTC)
Expired
Jul 30, 2012, 7:15 PM EDT
In force
31 min
Issued by
NWS Blacksburg, VA

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS81 KRNK 302244
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT MON JUL 30 2012

VAZ058-059-302315-
CHARLOTTE VA-HALIFAX VA-
644 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHARLOTTE AND EASTERN 
HALIFAX COUNTIES...

AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CHASE CITY...MOVING WEST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 

THIS STORM WILL BE NEAR REDOAK AROUND 655 PM...STAUNTON RIVER STATE
PARK AROUND 700 PM AND DRYBURG AROUND 705 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3666 7862 3669 7865 3669 7867 3667 7870
      3663 7871 3663 7879 3683 7878 3681 7856
      3670 7864 3668 7862 3665 7856 3663 7855

$$

PH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:13 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 30, 3:13 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT MON JUL 30 2012

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT EAST TO OFF THE MID ATLANTIC COAST THIS
EVENING. RETURN SOUTHEAST FLOW AROUND THE HIGH WILL CONTINUE TO BRING
INCREASING MOISTURE INTO TONIGHT. AN UPPER LEVEL TROUGH OF LOW
PRESSURE WILL THEN RESIDE OVER THE EASTERN UNITED
STATES...YIELDING THE POTENTIAL FOR UNSETTLED WEATHER INTO MID
WEEK.
&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 245 PM EDT MONDAY...

CONVECTION REMAINS QUITE ISOLATED OVER THE REGION THIS AFTERNOON
WITH THE DEEPER MOISTURE TO THE SE AND ONLY WEAK SUPPORT IN PLACE
UNDER MODEST INSTABILITY ATTM. EXPECT THIS OVERALL TREND TO PREVAIL
INTO THE EVENING WITH WIDELY SCATTERED SLOW MOVING STORMS BEING
DRIVEN BY OLD OUTFLOW AND WEAK SE FLOW INTO THE RIDGES. THUS WILL
KEEP THE GOING SHOTGUN TYPE PATTERN OF LOW POPS FOR ISOLATED HEAVY
RAIN PRODUCING CONVECTION UNTIL SUNSET. NEXT FAINT MID LEVEL WAVE
WILL BE CROSSING THE REGION UNDER NW FLOW ALOFT OVERNIGHT WHILE THE
FLOW GRADUALLY VEERS FROM LIGHT SE TO SOUTH BY MORNING. LOTS OF
UNCERTAINTY AS TO WHETHER OR NOT THIS RESULTS IN LINGERING BANDS OF
SHRA ESPCLY BLUE RIDGE INTO THE EARLY MORNING HOURS. MOST SHORT TERM
GUIDANCE HAS DOUBTS ABOUT IT WHILE BOTH THE NAM/GFS HAVE SOME SHRA
IN SPOTS SO GIVEN LIGHT EASTERLY FLOW/HIGH PWATS DECIDED TO LEAVE IN
A RIBBON OF CHANCE TO SLIGHT POPS MAINLY CENTRAL SECTIONS OVERNIGHT.
OTRW PC WITH PATCHY FOG AROUND AND LOWS MAINLY IN THE 60S.

NEXT MUCH STRONGER SHORTWAVE WILL DIVE SE AROUND THE EASTERN 5H TROF
AND THRU THE TN VALLEY BY MORNING...CROSSING THE SRN APPALACHIANS
TUESDAY AFTERNOON. BEST LIFT WITH THIS FEATURE LOOKS TO PASS TO THE
SOUTH...CLOSER TO THE RESIDUAL SURFACE FRONT WHERE A COMPLEX OF
STORMS APPEARS LIKELY. THIS MAY TEND TO LIMIT THE COVERAGE OF
CONVECTION FURTHER NORTH BUT STILL ENOUGH INSTABILITY AND WEAK UVV
RIGHT UNDER THE TROF AXIS TO PRODUCE A FEW BANDS OF TSRA. HOWEVER
COVERAGE IN QUESTION AND MAY BE BELOW LIKELYS BUT LEFT IN SINCE
ALREADY IN PLACE AS MAY LINE UP ALONG THE SRN BLUE RIDGE WITH THE
FLOW MORE SW LATER IN THE DAY. ELSW KEPT IN DECENT CHANCE POPS
ALTHOUGH STORMS SHOULD BE MOVING A LITTLE FASTER WITH A LITTLE MORE
OF A JET ALOFT IN PLACE. HIGHS RANGING FROM 78-85 MOUNTAINS TO THE
MID/UPPER 80S OUT EAST WITH MORE AFTERNOON SUN LIKELY.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 250 PM EDT MONDAY...

RH WILL BE DECREASING ALOFT INTO WEDNESDAY AS WEAK LOW PRESSURE
MOVES OFF THE CAROLINA COAST SHOULD LIMIT STORMS SOUTH OF RT 460 ON
WEDNESDAY...AND THOSE MAY ONLY BE SCATTERED AT BEST. THIS TREND
CONTINUES INTO THURSDAY WITH WAA ALOFT ALLOWING H85 TEMPS TO REACH
+20C. EVEN LESS CLOUDS AND A SMALLER CHC OF STORMS HAN EVEN
WEDNESDAY...SHOULD ALLOW SOME SPOTS TO REACH THE LOWER 90S ONCE
AGAIN. DEWPOINTS WILL REMAIN IN THE UPPER 50S TO MIDDLE 60S SUCH
THAT THE AIRMASS WILL NOT FEEL TOO OPPRESSIVE.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 23 PM EDT MONDAY...

WITH MORE PERSISTENT SOUTHERLY FLOW DEVELOPING INTO THE
WEEKEND...DEWPOINTS WILL BE ON THE RISE AND SO WILL INSTABILITY AS
RH INCREASES AT H7 AND H5. SHOWERS AND STORMS WILL BE MORE NUMEROUS
ON SUNDAY IN COMPARISON TO SATURDAY. ALTHOUGH H85 TEMPS MAY RISE A
FEW MORE DEGREES...MAX T WILL BE STUNTED BY MORE CLOUDS AND
THUNDERSTORMS. A COLD FRONT DROPS OUT OF THE GREAT LAKES EARLY NEXT
WEEK...SUCH THAT SHOWERS AND STORMS WILL BE MOST LIKELY ON MONDAY
AND MONDAY NIGHT. HIGH TEMPS SHOULD BE IN THE MIDDLE 80S TO LOWER
90S THROUGH THE PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 1245 PM EDT MONDAY...

WIDELY SCATTERED...SLOW MOVING SHOWERS AND STORMS...WILL CONTINUE
TO POP UP AND MOVE LITTLE THROUGH EARLY THIS EVENING RESULTING IN
POCKETS OF HEAVY RAINFALL IN A FEW SPOTS. STILL IFFY AS TO WHETHER
ANY HEAVIER SHRA/TSRA WILL IMPACT ANY OF THE AIRPORTS...SO
INCLUDING A VCTS OR VCSH MENTION UNLESS CONVECTION IS NEAR A TAF
SITE AT RELEASE WHICH WOULD WARRANT MORE PREVAILING LOWER
CONDITIONS. OTRW RUNNING WITH MAINLY VFR 4-6K FT CIGS THIS
AFTERNOON OUTSIDE OF CONVECTION WITH CB BUILDUPS ALONG THE BLUE
RIDGE.

STORMS FADE SOME EARLY THIS EVENING BUT MAY TEND TO REGENERATE
ALONG THE BLUE RIDGE WHERE LOW LEVEL EASTERLY FLOW WILL PERSIST
AHEAD OF ANOTHER WEAK MID LEVEL WAVE CROSSING FROM THE WEST
OVERNIGHT. THEREFORE INCLUDED A VCSH MENTION AT A FEW
LOCATIONS...MAINLY KROA/KBCB WHERE GUIDANCE SHOWS A SWATH OF SHRA
LINGERING PAST MIDNIGHT. ALSO ADDED SOME LOWER MVFR CIGS IN SPOTS
WHILE KEEPING FOG AT IFR LEVELS AT LWB/BCB...AND MVFR OUT EAST AS
WELL AS KBLF WHERE CONFIDENCE IN FOG/STRATUS REMAINS LOW.

LOW CIGS AND FOG SHOULD SLOWLY BURN AWAY TUESDAY MORNING BUT MAY
TAKE UNTIL LATE MORNING FOR A RETURN TO VFR IN THE VALLEY
LOCATIONS. HOWEVER ANY HEATING WILL AGAIN RESULT IN BKN CU FIELDS
BY MIDDAY WITH YET ANOTHER WAVE TO THE SOUTH BRINGING AN EVEN
BETTER COVERAGE OF SHRA/TSRA FOR THE AFTERNOON AND EVENING ON
TUESDAY.

THE DAILY AFTERNOON AND EVENING THREAT OF SHOWERS AND
THUNDERSTORMS CONTINUES THROUGH THE WEEK BUT SHOULD BECOME MORE
ISOLATED FROM MIDWEEK ON AS WEAK HIGH PRESSURE SETTLES IN FROM
THE WEST BY WEEKS END. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN
CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM
OVERNIGHT VALLEY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/WP
Hazardous weather outlook, Jul 30, 3:29 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON JUL 30 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-311930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
329 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BANDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR
TUESDAY AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS ALONG
WITH VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 2:54 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT MON JUL 30 2012

VAZ045-046-302000-
APPOMATTOX VA-CAMPBELL VA-
254 PM EDT MON JUL 30 2012

...A STRONG AND SLOW MOVING THUNDERSTORM WILL AFFECT APPOMATTOX AND
CAMPBELL COUNTIES...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF APPOMATTOX...MOVING WEST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

RAINFALL RATES OF NEARLY 2 INCHES PER HOUR WILL CAUSE CREEKS AND
STREAMS TO RISE QUICKLY...INCLUDING SUANEE CREEK...BOWLER CREEK AND
CRANE CREEK.

THIS STORM WILL BE NEAR EVERGREEN AROUND 315 PM AND SPRING MILLS
AROUND 400 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3732 7863 3725 7867 3724 7872 3722 7873
      3723 7878 3718 7884 3716 7889 3730 7899
      3739 7864 3739 7861 3732 7861

PH
Special weather statement, Jul 30, 4:11 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT MON JUL 30 2012

NCZ001-302115-
ASHE NC-
411 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST ASHE COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WHITETOP...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR...WILL ALSO CAUSE
CREEKS AND STREAM TO QUICKLY RISE...INCLUDING BIG LAUREL CREEK
AND DIXON CREEK.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SHATLEY SPRINGS AROUND 450 PM AND CLIFTON
AROUND 515 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3655 8170 3656 8170 3659 8168 3659 8167
      3659 8161 3659 8159 3643 8154 3645 8170
      3654 8171
Special weather statement, Jul 30, 4:32 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT MON JUL 30 2012

VAZ034-302130-
BEDFORD VA-
432 PM EDT MON JUL 30 2012

...A SLOW MOVING STRONG THUNDERSTORM WILL BRING HEAVY RAIN TO THE
CITY OF BEDFORD...

AT 425 PM EDT...A SLOW MOVING THUNDERSTORM WAS LOCATED OVER BEDFORD
CITY...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE CREEKS AND
STREAMS TO QUICKLY RISE...INCLUDING NININGER CREEK AND LITTLE OTTER
RIVER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3734 7963 3742 7954 3733 7936 3722 7948

PH
Special weather statement, Jul 30, 4:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON JUL 30 2012

VAZ033-044-302145-
FRANKLIN VA-PITTSYLVANIA VA-
458 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SMITH MOUNTAIN LAKE AND
EASTERN FRANKLIN AND NORTHWESTERN PITTSYLVANIA COUNTIES...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PENHOOK...
MOVING WEST AT 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE
OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE
VEHICLE.

THIS STORM WILL BE NEAR PENHOOK AROUND 525 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3698 7968 3708 7964 3708 7962 3706 7959
      3704 7960 3704 7958 3704 7955 3705 7955
      3703 7952 3697 7954

PH
Special weather statement, Jul 30, 5:20 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT MON JUL 30 2012

VAZ047-302200-
BUCKINGHAM VA-
520 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUCKINGHAM COUNTY...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CUMBERLAND...MOVING WEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF BUCKINGHAM COUNTY
EAST OF DILLWYN.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3759 7828 3756 7829 3755 7831 3752 7833
      3743 7839 3744 7846 3760 7843 3761 7827
      3760 7827

PH
Special weather statement, Jul 30, 6:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT MON JUL 30 2012

VAZ058-059-302315-
CHARLOTTE VA-HALIFAX VA-
644 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHARLOTTE AND EASTERN
HALIFAX COUNTIES...

AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CHASE CITY...MOVING WEST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR REDOAK AROUND 655 PM...STAUNTON RIVER STATE
PARK AROUND 700 PM AND DRYBURG AROUND 705 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3666 7862 3669 7865 3669 7867 3667 7870
      3663 7871 3663 7879 3683 7878 3681 7856
      3670 7864 3668 7862 3665 7856 3663 7855

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:13 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte62 min
Jul 30, 2:06 PM EDTSpecial Weather StatementRNKAppomattox54 min
Jul 30, 2:25 PM EDTSpecial Weather StatementRNKCarroll65 min
Jul 30, 2:54 PM EDTSpecial Weather StatementRNKAppomattox66 min
Jul 30, 4:32 PM EDTSpecial Weather StatementRNKBedford58 min
Jul 30, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Jul 30, 5:20 PM EDTSpecial Weather StatementRNKCumberland40 min
Jul 30, 7:19 PM EDTSpecial Weather StatementRNKHalifax41 min
Jul 30, 7:44 PM EDTSpecial Weather StatementRNKBath31 min
Jul 30, 7:50 PM EDTSevere Thunderstorm WarningRNKBath40 min
Jul 30, 7:57 PM EDTSpecial Weather StatementRNKHalifax48 min
Jul 29, 10:02 PM EDTSpecial Weather StatementRNKCaswell58 min
Jul 30, 4:11 PM EDTSpecial Weather StatementRNKAshe64 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.